Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 153, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 27, 2000, 8:50 PM EDT for Licking County, Ohio. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 27, 2000, 8:50 PM EDT (00:50 UTC)
- Expired
- Jul 27, 2000, 9:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Licking County, OH
The radar
The Cincinnati radar (KILN), 137 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 9:00 PM EDT | Thunderstorm Wind 50 E | Newark Heath Arpt, OH | Trees were knocked down by thunderstorm winds. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 448 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1511 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
050 WUUS51 KILN 280050 SVRILN OHC089-280130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 850 PM EDT THU JUL 27 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LICKING COUNTY IN CENTRAL OHIO... * UNTIL 930 PM EDT... * AT 850 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHEAST OF NEWARK...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... NEWARK... HEBRON... HEATH... HARBOR HILLS... HANOVER... BUCKEYE LAKE... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND POWER POLES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:40 PM EDT, 6 hours 10 minutes earlier.
Area forecast discussion, Jul 27, 2:40 PM EDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 240 PM EDT THU JUL 27 2000 SCATTERED SHOWERS AND A FEW TSRA ARE GOING OVER THE ERN PART OF THE AREA WHERE INSTABILITY IS THE HIGHEST. MESOSCALE VORT EAST OF CVG IS AIDING IN THIS DEVELOPMENT BUT THINK THAT WARM MIDLVL AIR IS KEEPING THINGS FROM GETTING OUT OF HAND. DRIER SFC AIR IS WORKING IN FROM NRN KY WHICH SHOULD KEEP THINGS FROM FIRING THERE. BUT WITH WEAK WAVES CONTINUING TO MOVE THROUGH TONIGHT AND MAIN SYS APPROACHING WEST TOWARDS MORNING...CANNOT KEEP THINGS DRY. WILL GO 20 POP WEST AND 30 EAST TONIGHT. STACKED PLAINS SYS APPROACHES SLOWLY FRI AND SFC FRONT BECOMES NEARLY PARALLEL TO UPPER FLOW AND LOOKS TO STALL OUT. BEST INSTABILITY AND DYNAMICS OCCURS FRI WITH LI -4 TO -6 AND CAPES 1500-2000 J/KG RANGE. PWS ALSO HIGH AND WITH LITTLE FLOW...TRAINING IS A POSSIBLITY. WILL GO 50 POP EVERYWHERE BUT WILL KEEP OUT MENTION OF HEAVY RAIN DUE TO SCATTERED NATURE. MAINLY DIURNAL CONVECTION WILL CONTINUE THRU THE REST OF THE PD AS UPR LOW SETS UP CAMP. WILL GO SMALL CHC POPS FRI NIGHT AND HIGH CHC AGAIN SAT. WILL ALSO MENTION CHC THRU MON WEST AND TUE EAST AS MDLS SHOW LOW RETROGRADING SOMEWHAT. TEMPS SHOULD ALSO BE SIMILAR DAY TO DAY AS PATN HOLDS BUT WILL GO BLO GUID SAT AS 850 TEMPS LOOK TO COOL DOWN AS LOW GETS CLOSER. MISILN OUT ARND 300. .ILN...NONE. WHITE
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:55 AM EDT | Severe Thunderstorm Warning | ILN | Scioto | 50 min |
| Jul 28, 12:19 PM EDT | Severe Thunderstorm Warning | ILN | Preble | 41 min |
| Jul 28, 12:33 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 42 min |
| Jul 28, 12:42 PM EDT | Severe Thunderstorm Warning | ILN | Darke | 48 min |
| Jul 28, 12:52 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 48 min |
| Jul 28, 1:31 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 44 min |
| Jul 28, 2:37 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 38 min |
| Jul 28, 3:34 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 26 min |
| Jul 28, 5:20 PM EDT | Severe Thunderstorm Warning | ILN | Miami, Shelby | 55 min |
| Jul 28, 5:58 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan | 62 min |
| Jul 28, 7:02 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Union | 58 min |
| Jul 28, 7:13 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Madison | 77 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.